MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Model Number 1403
Medical Device Problem Codes Battery Problem (2885); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.  continuation of d10: additional products: d1: heartware ventricular assist system controller 2.0 d4: model #: 1420 / catalog #: 1420 / expiration date: unknown / serial or lot#: (b)(6) (c) d9: no h3: no h4: mfg date: unknown h5: no h6: the codes present in section h6 correspond to components/products that comprise the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a controller exhibited a controller fault alarm due to a depleted internal battery.The patient was admitted to hospital and the controller fault alarm was silenced.The site planned and successfully performed a controller exchange.During the exchange to the new controller a loss of power was noted.The vad remains in use.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: two (2) controllers ((b)(6)) were not returned for evaluation.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or a servicing issue.Log file analysis associated with con415008 revealed two (2) controller fault alarm events logged on (b)(6) 2025 at 19:38:35 and on (b)(6) 2025 at 00:08:29, indicating an issue with the internal battery.In addition, log files revealed that the controller had been in use for more than two (2) years.Log file analysis associated with (b)(6) revealed a controller power up event with an associated pump start event was logged on (b)(6) 2025 at 10:30:39.Various parameters, including time, patient id, and pump id were programmed on (b)(6) 2025 prior to the controller power up event, indicating the power up event occurred during the initial programming of the controller and/or a controller exchange.The alarm log file associated with (b)(6) was not available for analysis.Of note, (b)(6) was loaded with a software containing the pump start algorithm c.As a result, the reported events were confirmed.Applicable risk documentation, experience with events of similar circumstances, and the available information were considered; possible root causes of the controller fault alarms may be attributed, but not limited, to a reduced charge capacity of the internal battery and/or a faulty internal battery charger integrated circuit.Based on the available information, the most likely root cause of the controller power-up event associated with (b)(6) can be attributed to the initial programming of the controller and/or a controller exchange.Additional products: d1: controller d4: (b)(6).H3: yes.H6: the codes present in section h6 correspond to components/products that comprise the reported event.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23975720
Report Number3007042319-2026-00014
Device Sequence Number21489373
Product Code DSQ
UDI-Device Identifier00888707006859
UDI-Public(01)00888707006859(17)220131
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2022
Device Model Number1403
Device Catalogue Number1403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD.
Outcome Attributed to Adverse Event Hospitalization;
Patient Age51 YR
Patient SexFemale